MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 2982840
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent anterior lumbar interbody fusion at l1/2 due to lumbar canal stenosis.Intra-op, when operating with the trial, it got in through the facet joint, there was a high possibility of contacting the spinal cord (inferred by the image of frontal and sagittal).The trial was reinstalled in the correct position and the mri was taken after surgery.When taking the mri, it was found that a bone fragment came in contact with the spinal canal and spinal stenosis had occurred, so a posterior laminectomy was performed and the bone fragment was removed.There was no injury to the dura.The patient was transferred to another hospital.Post-operative patient status was unknown.

Brand Name
VERTE-STACK SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7323644
Report Number1030489-2018-00348
Device Sequence Number110313
Product Code MQP
UDI-Device Identifier00885074549873
UDI-Public00885074549873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2982840
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR